Alert archive / New York / Small Craft Advisories in 2010

Small Craft Advisory 22, NWS Buffalo, NY

March 4, 2010

NWS Buffalo, NY issued this small craft advisory at Mar 4, 2010, 7:26 AM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2010, 7:26 AM EST (12:26 UTC)
Expired
Mar 4, 2010, 9:04 PM EST
In force
14 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

246 
WHUS71 KBUF 041226
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
726 AM EST THU MAR 4 2010

LOZ042>044-042030-
/O.NEW.KBUF.SC.Y.0022.100304T1226Z-100305T1100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
726 AM EST THU MAR 4 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
186 
WHUS71 KBUF 042028
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
328 PM EST THU MAR 4 2010

LOZ042>044-050430-
/O.CON.KBUF.SC.Y.0022.000000T0000Z-100305T1100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
328 PM EST THU MAR 4 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
171 
WHUS71 KBUF 050204
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
904 PM EST THU MAR 4 2010

LOZ042>044-050315-
/O.CAN.KBUF.SC.Y.0022.000000T0000Z-100305T1100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
904 PM EST THU MAR 4 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

SAGE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 4, 6:59 AM EST, 27 minutes earlier.

Area forecast discussion, Mar 4, 6:59 AM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
659 AM EST THU MAR 4 2010

.SYNOPSIS...
HIGH PRESSURE CENTERED JUST SOUTH OF JAMES BAY WILL DRIFT SLOWLY TO
THE SOUTH AND BRING DRY WEATHER TO OUR AREA TODAY THROUGH SUNDAY.
LIMITED MOISTURE AHEAD OF AN APPROACHING COLD FRONT MAY BRING A FEW
RAIN AND SNOW SHOWERS SUNDAY NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
FOR THE MOST PART IT LOOKS LIKE A QUIET PERIOD THROUGH THE NEAR TERM
PERIOD. OMEGA BLOCK FLOW PATTERN IN PLACE ACROSS THE CONUS WITH
DEPARTING OFFSHORE CIRCULATION AND SHARP RIDGING ACROSS THE PLAINS.
VARYING AMOUNT OF MID AND CIRRUS LEVEL CLOUDINESS OVER THE AREA
EARLY THIS MORNING. THIS RESIDUAL MID AND UPPER LEVEL CLOUDINESS
SHOULD BE THE GENERAL RULE ACROSS THE AREA TODAY. WESTERN SECTIONS
WILL HAVE THE BETTER CHANCE FOR MOSTLY SUNNY SKIES WITH EASTERN
SECTIONS HAVING A BIT MORE CLOUDINESS CLOSER TO THE EASTERN LOW.
WEAK COLD AIR ADVECTION IN A NORTH NORTHWEST FLOW REGIME SHOULD
HOLD TEMPERATURES DOWN A FEW DEGREES FROM THE PAST COUPLE OF
DAYS...WITH HIGHS GENERALLY IN THE LOWER TO MID 30S...ALTHOUGH A
FEW UPPER 20S OVER HIGHER ELEVATIONS NOT OUT OF THE QUESTION.

TONIGHT...MODEL SOUNDINGS SUGGESTING LOW LEVEL MOISTURE INCREASING
AS LOW LEVEL FLOW VEERS SLIGHTLY TO NORTH NORTHEAST. THIS GENERAL
NORTHERLY UPSLOPE FLOW WILL RESULT IN THE DEVELOPMENT OF WIDESPREAD
STRATUS AFTER MIDNIGHT...ESPECIALLY SOUTH OF THE THRUWAY.
TEMPERATURES PROBABLY NOT FALLING MUCH UNDER LOW CLOUD COVER WITH
MOST LOWS IN THE LOWER TO MID 20S.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
EXPECT TRANQUIL WEATHER TO CONTINUE THROUGH THIS FORECAST PERIOD AS
HIGH PRESSURE BUILDS SOUTHEAST ACROSS THE GREAT LAKES AND OHIO
VALLEY.

ON FRIDAY...EXPECT SOME CLOUDS TO START THE DAY WITH LINGERING LOW
LEVEL MOISTURE AND A WEAK NORTHERLY UPSLOPE FLOW. MUCH DRIER AIR
WILL THEN MIX DOWN TO THE SURFACE LATER IN THE MORNING AND DURING
THE AFTERNOON...LEADING TO A GRADUAL INCREASE IN SUNSHINE.
THE PERSISTENT NORTHERLY FLOW WILL OFF SUNSET THE ANTICIPATED
INCREASE IN SUNSHINE...THOUGH...AND KEEP TEMPERATURES IN THE LOWER
TO MIDDLE 30S.

THE COMBINATION OF MAINLY CLEAR SKIES AND DIMINISHING WINDS WILL
LEAD TO GOOD RADIATIONAL COOLING FRIDAY NIGHT. THIS WILL ALLOW
TEMPERATURES TO COOL INTO THE LOWER 20S ALONG THE LAKE PLAINS...AND
INTO THE TEENS ACROSS THE SOUTHERN TIER.

FOR SATURDAY...THE UPPER LEVEL RIDGE AND SURFACE HIGH WILL RESULT IN
PLENTY OF SUNSHINE. THE NOTICEABLY WARMER GFS MOS GUIDANCE
TEMPERATURES...WHICH SHOW READINGS VARYING FROM THE UPPER 30S TO
LOWER 40S...SEEM MORE REASONABLE.

A MID LEVEL SHORT WAVE DROPPING SOUTH ACROSS NORTHERN NEW YORK STATE
MAY BRING SOME INCREASE IN MID AND HIGH LEVEL CLOUDS TO THE NORTH
COUNTRY SATURDAY NIGHT. OTHERWISE...EXPECT MAINLY CLEAR SKIES ACROSS
THE REST OF THE AREA WITH TEMPERATURES RANGING THROUGH THE 20S.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AT THE START OF THIS FORECAST PERIOD...HIGH PRESSURE CENTERED OVER
THE OHIO VALLEY WILL BRING SOME SUNSHINE SUNDAY NIGHT MORNING BEFORE
A SHORT WAVE APPROACHING FROM THE CENTRAL GREAT LAKES BRINGS AN
INCREASE IN CLOUDS DURING THE AFTERNOON. THIS UPPER LEVEL IMPULSE
MAY BRING A CHANCE OF RAIN AND SNOW SHOWERS SUNDAY NIGHT.

AS WE GET INTO MONDAY...THE MODELS DROP A PRONOUNCED CLOSED LOW
SOUTHEASTWARD ACROSS ONTARIO AND QUEBEC. THEREAFTER...THE ECMWF IS
MORE PROGRESSIVE WITH THE SOUTHEASTWARD PUSH/DEPARTURE OF THIS LOW
AND INCREASING LOW-LEVEL RIDGING IN ITS WAKE...WHILE THE GFS IS MUCH
SLOWER/PESSIMISTIC AND MAINTAINS A GENERAL CYCLONIC FLOW/UNSETTLED
PATTERN ACROSS THE AREA THROUGH THE BALANCE OF THE PERIOD.

GIVEN THE RATHER NEW NATURE OF THESE SOLUTIONS AND HPC PREFERENCE OF
A SOLUTION ALONG THE LINES OF THE OLD 00Z ECMWF/GEM GLOBAL...WHICH
INSTEAD FAVORED A CONTINUED SLOW EASTWARD PROGRESSION/GRADUAL
FLATTENING OF THE UPPER RIDGE AXIS THROUGH THE PERIOD...WILL OPT TO
LEAN TOWARD THE MORE CONSERVATIVE ECMWF AND JUST TREND THE FORECAST
A BIT MORE PESSIMISTIC EARLY ON IN THE PERIOD...BEFORE REVERTING TO
A FORECAST CLOSER TO CONTINUITY LATER ON. THIS WILL RESULT IN MORE
CLOUDS AND A CONTINUED MIX OF SLIGHT CHANCE/CHANCE POPS FOR MONDAY
AND MONDAY NIGHT...FOLLOWED BY IMPROVING CONDITIONS AND A RETURN TO
DRIER WEATHER FOR THE REMAINDER OF THE PERIOD. AS FOR TEMPS...THESE
WILL RANGE FROM NEAR TO A BIT ABOVE NORMAL...WITH NIGHTTIME LOWS
RANGING THROUGH THE 20S...AND DAYTIME HIGHS RANGING FROM THE UPPER
30S TO MID 40S. SHOULD THESE CONDITIONS BE REALIZED...THEY WOULD BE
OPTIMUM IN A HYDROLOGICAL SENSE...AS THEY WOULD RESULT IN A SLOW AND
ORDERLY SNOWMELT OF OUR JUICY SNOWPACK.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
LOW PRESSURE WELL SOUTHEAST OF CAPE COD WILL TRACK NORTHEAST TODAY
AND TONIGHT. ALTHOUGH WE WILL BE UNDER THE CYCLONIC FLOW FROM
THIS SYSTEM...MOISTURE IS LACKING WITH VFR CONDITIONS EXPECTED
TODAY.

LOW LEVEL MOISTURE WILL INCREASE TONIGHT AS THE LOW LEVEL FLOW VEERS
NORTH NORTHEAST. THIS ADDITIONAL MOISTURE COMBINED WITH A FAVORABLE
UPSLOPE FLOW WILL ALLOW WIDESPREAD STRATUS TO FORM ESPECIALLY
ALONG THE SOUTHERN TIER. MVFR CEILINGS WILL LIKELY DEVELOP AFTER
MIDNIGHT AT ALL TERMINAL...WITH IFR OR EVEN LIFR CONDITIONS
DEVELOP AT THE SOUTHERN TIER AIRFIELDS.

OUTLOOK...
FRIDAY...MORNING MVFR/IFR IMPROVING TO VFR.
FRIDAY NIGHT THROUGH MONDAY...VFR.

&&

.MARINE...
THE INCREASING PRESSURE GRADIENT BETWEEN LOW PRESSURE OFF THE NEW
ENGLAND COAST AND HIGH PRESSURE BUILDING SOUTH FROM ONTARIO PROVINCE
WILL CAUSE NORTHERLY WINDS TO INCREASE ACROSS THE LAKES TODAY. THE
CORRESPONDING WAVES ALONG THE SOUTH SHORE OF LAKE ONTARIO MAY
APPROACH HEIGHTS NEEDED FOR A SMALL CRAFT ADVISORY TODAY AND
TONIGHT. THE WIND AND WAVES WILL THEN SUBSIDE FRIDAY AFTERNOON AS
THE GRADIENT WEAKENS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...TJP
NEAR TERM...TMA
SHORT TERM...TJP
LONG TERM...JJR/TJP
AVIATION...TMA
MARINE...TJP
Hazardous weather outlook, Mar 4, 5:21 AM EST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
521 AM EST THU MAR 4 2010

NYZ001>008-010>014-019>021-085-051030-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
521 AM EST THU MAR 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-051030-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
521 AM EST THU MAR 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

Nearby

Small Craft Advisories in New York, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.